Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking fluoxidine, lectopam. Feeling weak, anxiety, nervous and chest tightness. Any cure?

Dec 2014
User rating for this question
Answered by

Practicing since : 2007
Answered : 4156 Questions
I am currently taking 40mg of fluoxidine and just lately am feeling anxiety again and nervousness. I am more nervous and try to avoid going out if I XXXXXXX t have to. I get really warm sometimes and a tingling feeling and just hate it, like a weak feeling. I also take Lectopam daily 5X3mg tablets daily. Have been for 18 years. I also get tightening in the chest that is bothersome. Can I up the fluoxidine by 20mg? Please try and help me out Thank you
Posted Wed, 1 May 2013 in Anxiety and Stress
Answered by Dr. Seikhoo Bishnoi 35 minutes later
Welcome to Health Care Magic

You are 51 years old female and you have problem of Depression, panic attacks and problem with crowds (agoraphobia). You are on right medicine for these problems. Lactopam is also good anti anxiety drug.

You have mentioned that you are having problem of nervousness, fear of going out and you have symptoms of anxiety like getting warm, tingling, chest tightness, weakness etc. The symptoms are occurring either due to increase in severity of symptoms or due to improper dosing.
I would recommend you to try Behavioral Methods first and then think about increasing the dose.

Behavior methods like Breathing Exercises, Progressive Muscle Relaxation Techniques, Yoga and Meditation. These methods will keep you calm and will also boost your confidence. Behavior therapy from a good Psychologist will help to cope the crowded situations.
If not controlled with these methods you can consult your Psychiatrist and can increase your dose of Fluoxetine to 60 mg per day. This will control anxiety completely.

Thanks, if you have more questions you can ask again.

Dr. Seikhoo Bishnoi, MD
(Consultant Psychiatrist)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor